Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Child taking concerta for ADHD. Prescribed serdep for mood swings. Now extremely sleepy. Thoughts?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
The doctor prescribed Serdep 50 for my son on Tuesday. He took the first tablet Tuesday evening and had no trouble sleeping. Yesterday (Wednesday) I saw that the pills had to be taken in the morning, so gave him one. When he returned home after work (he is a teacher assistant) he was extremely sleepy - when he woke from his nap he thought it was Thursday!
The Serdep 50 was prescribed from his extreme mood swings. He suffers from ADDH and also uses Concerta 36. Is Serdep 50 safe to use for mood swings together with Concerta? Can he rather take it in the evenings than in the mornings?
I note ADHD is under childhood problems in your list below - he is an adult suffering from ADHD
Posted Wed, 8 May 2013 in ADHD
Answered by Dr. Hema Yadav 4 hours later
Thanks for posting your query.
Answer 1. Serdep 50 contains sertraline which is mainly an antidepressant ( SSRI) which can also be used for mood and anxiety disorders .
As such there is no contraindications for taking serdep and concerta but it should always be taken as per your doctors prescription.
Answer 2. Yes serdep 50 is commonly known to have drowsiness as one of its sideffects and if it makes your son uncomfortable do discuss it with his doctor and take it in the evenings .
Both childhood and Adult AdHd have similar treatments however treatment varies from patient to patient .
Also note that serdep may take few weeks for its complete therapeutic effect and many minor sideffects may diminish once his body gets used to the drug.
So please do not worry and always inform your doctor about any changes.
Hope that answers your query.
Wishing your son good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor